MAUDE Adverse Event Report: VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS

VOLCANO CORPORATION PIONEER PLUS CATHETER; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: no information available from the facility.Blocks b6 & b7: no information available from the facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the pioneer plus catheter was discarded by the facility, thus no returned product investigation performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a pioneer plus catheter was used in a therapeutic peripheral procedure.During use, the catheter got stuck on a guidewire, and the entire system was removed as a unit.A new catheter and guidewire were used to complete the procedure with no patient injury reported.This product problem is being submitted because the pioneer plus catheter and guidewire were removed as a system.There is potential for harm if it were to recur.

Brand Name
PIONEER PLUS CATHETER
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer Contact
catherine eaton
3721 valley centre drive #500
san diego, CA 92130
303453-3407
MDR Report Key22326731
Report Number3008363989-2025-00085
Device Sequence Number8560863
Product Code PDU
UDI-Device Identifier00845225003425
UDI-Public(01)00845225003425(11)250122(17)270122(10)5829376
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPLUS120
Device Catalogue NumberPPLUS120
Device Lot Number5829376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER, MFG AND SIZE UNK.; GUIDEWIRE, MFG AND SIZE UNK.; INTRODUCER SHEATH, MFG AND SIZE UNK.; PHILIPS VOLCANO: INTRASIGHT SYSTEM.
Patient SexUnknown